Alert archive / South Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 19, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 13, 2020, 7:42 AM EDT for 5 counties in South Carolina. It was in force for 63 min. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 7:42 AM EDT (11:42 UTC)
- Expired
- Apr 13, 2020, 8:45 AM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 7:42 AM EDT | TSTM WND DMG | 1 Sse Moncks Corner, SC | A NEIGHBORHOOD IN MONCKS CORNER IS REPORTED TO HAVE DAMAGE TO MULTIPLE HOUSES. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 7:42 AM EDT | TSTM WND DMG | 5 S Moncks Corner, SC | POSSIBLE TORNADO. FIVE LARGE DIAMETER TREES EITHER SNAPPED OFF OR UPROOTED. TREES LEANING ON POWER LINES IN THE AREA. |
| Apr 13, 7:45 AM EDT | TSTM WND DMG | 4 Ene Moncks Corner, SC | POSSIBLE TORNADO. HIGHWAY 402, NUMEROUS TREES DOWN, PUBLIC REPORTING DAMAGE TO SEVERAL HOMES. |
| Apr 13, 7:45 AM EDT | TSTM WND DMG | Moncks Corner, SC | POSSIBLE TORMADO. TWO HOMES SUSTAINED MAJOR DAMAGE ON DENNIS BLVD ON THE EAST SIDE OF MONKS CORNER. |
| Apr 13, 7:45 AM EDT | TSTM WND DMG | Moncks Corner, SC | TWO HOMES SUSTAINED MAJOR DAMAGE ON DENNIS BLVD ON THE EAST SIDE OF MONKS CORNER. POSSIBLE TORNADO. |
| Apr 13, 7:50 AM EDT | TSTM WND DMG | 3 Nne Beaufort, SC | A VIDEO PROVIDED BY THE MEDIA SHOWED MULTIPLE SNAPPED TREES AND LARGE BRANCHES DOWN (4+ INCHES IN DIAMETER) AS WELL AS A SMALL BOAT FLIPPED OVER ON EAST BAJALA DRIVE. TIME ESTIMATED VIA RADAR DATA. |
| Apr 13, 7:53 AM EDT | TSTM WND DMG | 5 Ne Beaufort, SC | OVER 10 TREES AND LARGE BRANCHES DOWN IN AND AROUND PARK SQUARE OFF COOSAW POINT BOULEVARD. TIME ESTIMATED BY RADAR. |
| Apr 13, 7:53 AM EDT | TSTM WND DMG | 6 Ne Beaufort, SC | A TREE WAS REPORTED DOWN AT COOSAW RIVER DRIVE NEAR SAMS POINT. TIME IS ESTIMATED BY RADAR. |
| Apr 13, 7:55 AM EDT | TSTM WND DMG | 7 N Huger, SC | SPOTTER REPORTED A 6-8 DIAMETER MAGNOLIA TREE SNAPPED OFF HALFWAY UP. SEVERAL SMALLER LIMBS DOWN AROUND THE PROPERTY. TIN ON A SMALL SHED PEELED BACK IN SOME PLACES. |
| Apr 13, 8:02 AM EDT | TSTM WND DMG | 3 Se Jamestown, SC | A RESIDENT SENT PICTURES OF NUMEROUS TREES SNAPPED OR BLOWN DOWN IN THE 1700 BLOCK OF FRENCH SANTEE ROAD NEAR JAMESTOWN. THE RESIDENT ALSO REPORTED THAT A FENCE WAS BLOWN DOWN AND A FRONT PORCH ROOF WAS BLOWN OFF A HOME. |
| Apr 13, 8:15 AM EDT | TSTM WND DMG | 1 Wsw Kiawah Island, SC | A TIN ROOF WAS PARTIALLY BLOWN AND LANDED IN TREES. TIME IS ESTIMATED BY RADAR. |
| Apr 13, 8:15 AM EDT | TSTM WND DMG | 6 Sw Edisto Island, SC | MULTIPLE DAMAGED STRUCTURES AS WELL AS MULTIPLE TREES DOWN OR SNAPPED OFF IN THE 1300 BLOCK OF MYRTLE STREET ON EDISTO ISLAND. ALSO, COLLETON COUNTY FIRE-RESCUE EMERGENCY MANAGEMENT DIVISION REPORTED A TREE DOWN ON AN OCCUPIED STRUCTURE IN THE 3300 BLOCK OF PA |
| Apr 13, 8:15 AM EDT | TORNADO | 6 Sw Edisto Island, SC | STORM SURVEY CONFIRMS EF2 TORNADO. TORNADO RIPPED OFF PORTIONS OR LARGE SECTIONS OF ROOFS OFF OF SIX HOMES. NUMEROUS TREES SNAPPED OFF AND UPROOTED ALONG THE PATH. A BOAT AND SEVERAL VEHICLES DAMAGED AND A TRAILER WAS FLIPPED OVER. NUMEROUS HOMES HAD WINDOWS B |
| Apr 13, 8:28 AM EDT | TORNADO | 1 S Seabrook Island, SC | A NATIONAL WEATHER SERVICE STORM SURVEY TEAM HAS CONFIRMED AN EF-1 TORNADO ON SEABROOK ISLAND. THE TORNADO RESULTED IN DAMAGE ALONG A 1.25 MILE LONG PATH ON THE SOUTHWEST SIDE OF THE ISLAND. PLEASE SEE THE PUBLIC INFORMATION STATEMENT (PNS) REGARDING THIS TORN |
| Apr 13, 8:29 AM EDT | TSTM WND DMG | 1 S Seabrook Island, SC | REPORTS OF SEVERAL LARGE TREES AND BRANCHES DOWN IN NEIGHBORHOOD STREETS AND YARDS, AS WELL AS DAMAGE TO VEHICLES DUE TO FALLEN TREES ALONG HIGH HAMMOCK ROAD, THE BENT TWIG ROAD, AND CAMP CHRISTOPHER LANE. POSSIBLE TORNADO DAMAGE. TIME ESTIMATED VIA RADAR DATA |
| Apr 13, 8:32 AM EDT | TSTM WND DMG | 1 Wsw Kiawah Island, SC | A TIN ROOF WAS PARTIALLY BLOWN AND LANDED IN TREES. TIME IS ESTIMATED BY RADAR. |
| Apr 13, 8:33 AM EDT | TORNADO | 2 Wsw Kiawah Island, SC | A NATIONAL WEATHER SERVICE DAMAGE SURVEY TEAM HAS CONFIRMED AN EF-1 TORNADO ON THE SOUTHWEST SIDE OF THE ISLAND. THE TORNADO RESULTED IN TREE DAMAGE ON A GOLF COURSE AND A NEIGHBORHOOD. PLEASE SEE THE PUBLIC INFORMATION STATEMENT (PNS) REGARDING THIS TORNADO F |
| Apr 13, 8:35 AM EDT | TSTM WND DMG | 1 Wsw Kiawah Island, SC | A LIKELY DOWNBURST SNAPPED OFF TREES AND BRANCHES AND UPROOTED TREES IN AND AROUND NIGHT HERON PARK AND AN ADJACENT APARTMENT COMPLEX. AT THE APARTMENT COMPLEX A TREE FELL INTO AN APARTMENT COMPLEX BREAKING OUT SEVERAL WINDOWS, PRODUCING MINOR ROOF DAMAGE, AND |
| Apr 13, 8:35 AM EDT | TSTM WND DMG | 2 Wsw Kiawah Island, SC | SOCIAL MEDIA REPORT OF SEVERAL LARGE TREES UPROOTED, LARGE BRANCHES DOWN, AND MINOR DAMAGE TO HOMES. MOST OF THE DAMAGE WAS BETWEEN SURFWATCH DR AND NIGHT HERON PARK. THE MOST SIGNIFICANT DAMAGE WAS AT COUGAR GOLF COURSE AND LOW OAK WOODS RD AREA. |
| Apr 13, 8:35 AM EDT | TSTM WND DMG | 2 Wsw Kiawah Island, SC | SOCIAL MEDIA REPORT OF SEVERAL LARGE TREES UPROOTED, LARGE BRANCHES DOWN, AND MINOR DAMAGE TO HOMES ON GREEN WINGED TEAL RD ON KIAWAH. |
| Apr 13, 8:36 AM EDT | TSTM WND DMG | Kiawah Island, SC | A MEMBER OF THE PUBLIC REPORTED SEVERAL TREES DOWN AROUND THEIR PROPERTY ON AIRY HALL. ROOF DAMAGE WAS CAUSED BY FALLING TREES. |
| Apr 13, 8:51 AM EDT | TSTM WND DMG | 5 Se Cainhoy, SC | TREE SNAPPED AND FELL ON CAR IN CLASSIC COURT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 3:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 11.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 494 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
489
WUUS52 KCHS 131142
SVRCHS
SCC013-015-019-029-035-131245-
/O.NEW.KCHS.SV.W.0019.200413T1142Z-200413T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
742 AM EDT Mon Apr 13 2020
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Beaufort County in southeastern South Carolina...
Charleston County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
Berkeley County in southeastern South Carolina...
Dorchester County in southeastern South Carolina...
* Until 845 AM EDT.
* At 741 AM EDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Jamestown to near Magnolia
Gardens to near Dale, moving east at 50 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
North Charleston, Mount Pleasant, Summerville, Goose Creek,
Hanahan, Beaufort, Moncks Corner, McClellanville, Edisto Beach,
Fort Sumter, Downtown Charleston, West Ashley, Daniel Island, Naval
Weapons Station Charleston and Johns Island.
This warning includes...
I-26 between mile markers 197 and 221.
I-526 between mile markers 11 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across the area. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3299 7933 3298 7951 3289 7955 3274 7983
3267 7986 3252 8015 3253 8021 3245 8032
3241 8034 3244 8041 3242 8041 3247 8075
3254 8084 3260 8083 3285 8032 3350 7996
3332 7974 3324 7947 3316 7937 3314 7927
TIME...MOT...LOC 1141Z 257DEG 45KT 3322 7980 3286 8015 3256 8061
HAIL...0.75IN
WIND...70MPH
$$1 follow-up statement
867
WWUS52 KCHS 131229
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
829 AM EDT Mon Apr 13 2020
SCC013-131238-
/O.CAN.KCHS.SV.W.0019.000000T0000Z-200413T1245Z/
Beaufort SC-
829 AM EDT Mon Apr 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY IS
CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3299 7934 3298 7951 3289 7955 3274 7983
3267 7986 3252 8015 3253 8021 3241 8035
3246 8047 3252 8053 3264 8027 3285 8032
3329 7962 3325 7953 3324 7947 3316 7937
3314 7927
TIME...MOT...LOC 1228Z 257DEG 45KT 3335 7912 3299 7948 3269 7994
$$
SCC015-019-029-035-131245-
/O.CON.KCHS.SV.W.0019.000000T0000Z-200413T1245Z/
Charleston SC-Colleton SC-Berkeley SC-Dorchester SC-
829 AM EDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR CHARLESTON...COLLETON...BERKELEY AND DORCHESTER COUNTIES...
At 828 AM EDT, severe thunderstorms were located along a line
extending from near DeBordieu Colony to near Lighthouse Island to
near Folly Beach, moving east at 50 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
North Charleston, Mount Pleasant, Summerville, Goose Creek, Hanahan,
McClellanville, Edisto Beach, Fort Sumter, Downtown Charleston, West
Ashley, Daniel Island, Naval Weapons Station Charleston, Johns
Island, I-26/I-526 Interchange and James Island.
This warning includes...
I-26 between mile markers 205 and 221.
I-526 between mile markers 11 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across this area. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3299 7934 3298 7951 3289 7955 3274 7983
3267 7986 3252 8015 3253 8021 3241 8035
3246 8047 3252 8053 3264 8027 3285 8032
3329 7962 3325 7953 3324 7947 3316 7937
3314 7927
TIME...MOT...LOC 1228Z 257DEG 45KT 3335 7912 3299 7948 3269 7994
HAIL...0.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:54 AM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 13, 3:54 AM EDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
354 AM EDT Mon Apr 13 2020
.SYNOPSIS...
A cold front will move through today. Low pressure could impact
the area Tuesday night and Wednesday, then high pressure will
return late week. Unsettled weather is possible next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
This morning: Obviously, the focus of the forecast is the
impending arrival of a strong line of thunderstorms that has a
history of producing significant severe weather. Reports from
upstream WFO's shows that these storms have produced significant
wind damage and several strong, damaging tornadoes. Regarding
timing, we continue to use the HRRR which has so far done a good
job capturing the forward movement of the convection. With this
in mind, the line of storms should reach our inland-most
counties (Jenkins, Allendale, Screven, Bulloch, Candler, and
Tattnall) around 5-6 am. This would bring the severe threat into
the Savannah area around 7-8 am, and the Charleston area around
8-9 am. Fortunately the line of storms is expected to be off
the coast around 10-11 am, and the threat for severe weather
will end.
The near storm environment that the existing line will be
moving into is extremely impressive. Hi-res models have been
very consistent overnight in showing MLCAPE values surging into
the 1,500-2,000 J/kg range, including some pockets in excess of
2,000 J/kg. The best instability is expected to be aligned
across southeast Georgia northward into Allendale and Hampton
counties across the Savannah River. Regardless, MLCAPE in excess
of 1,000 J/kg is expected across the entire forecast area.
Instability like this is highly anomalous for this time day
(pre-dawn hours), and becomes even more worrisome when
considering the coincident wind fields. Effective deep layer
shear will be on the order of 70 knots with effective storm-
relative helicity in the 400-600 m2/s2 range. Soundings feature
strong veering profiles and large, curved hodographs. The storm
mode is a bit complex, but will generally feature linear
segments with embedded supercells. Strong damaging wind gusts
are expected, and the risk for tornadoes is rather significant
and increasing. This combination of shear and instability will
set the stage for a potentially significant severe weather
event, with the possibility of seeing a few long-tracked
supercells producing strong (EF2 or higher) tornadoes.
After the convection moves off the coast, skies will steadily
clear through the rest of the afternoon. We could see isolated
convection develop along the Georgia coast near the Altamaha,
but nothing significant is expected. Temperatures will warm
nicely into the low to mid 80s. Strong winds will continue this
morning until the thunderstorms pass, and the Wind Advisory
remains in effect for portions of the area through noon. This
afternoon, winds will diminish as the pressure gradient relaxes
and the low level jet shifts east of the area.
Tonight: The primary cold front will reach the coast and then
stall. Showers will form along the frontal zone, but mainly
impact the coastal waters. Some coverage is possible for
portions of coastal southeast Georgia and rain chances are held
in the 20-30 percent range south of I-16. Lows are forecast to
fall into the upper 50s inland, ranging to the low/mid 60s at
the coast.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
High pressure will briefly build over the area from the
northwest on Tuesday though the continued broad upper trough to
our west will spur the development of coastal low pressure along
the stalled offshore front. A few showers could move into
southern areas on Tuesday, though greater coverage of
precipitation is expected late Tuesday night into Wednesday when
the strongest isentropic ascent will develop. Dry high pressure
will gradually build in Wednesday night and Thursday, pushing
any lingering showers off the coast.
Temperatures on Tuesday will likely be fairly warm in the low
80s due to persistent low-level warm air advection. A northerly
boundary layer flow Wednesday into Thursday will yield high
temps in the upper 60s to low 70s with lows in the 40s/50s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A series of upper shortwaves could bring occasional showers to
the area late week into the weekend. Temps will be close to
normal.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Widespread MVFR ceilings and wind gusts into the 35-40 knot
range will continue through much of the morning. We could see
periodic IFR ceilings, but still think that MVFR will prevail.
The main forecast challenge is timing in the arrival of a very
strong line of thunderstorms. Current thinking is that the line
will impact KSAV around 12z and KCHS around 13z. The line will
bring even stronger wind gusts, so the forecast features up to
45 knots. The line will move through quickly, with a brief shot
of IFR conditions. Things will improve quickly thereafter as
winds steadily subside into the afternoon with clearing skies
and VFR conditions.
Extended Aviation Outlook: Low ceilings likely Tuesday night
and Wednesday, along with brief visibility reductions in
showers, as a coastal low pressure system moves through.
&&
.MARINE...
Today through Tonight: The worst marine conditions will occur
over the next few hours and Gale Warnings continue for all
zones. Improvement is expected this afternoon behind the
departed line of thunderstorms and Small Craft Advisories will
likely be needed to account for lingering high seas and elevated
winds. Mariners should be aware that thunderstorms will impact
the local waters today, and strong wind gusts in excess of 50
knots and waterspouts will be possible this morning. Overnight,
winds will steadily decrease and turn more westerly and then
northerly with time. Seas will diminish, becoming 3-5 feet by
sunrise Tuesday.
Marginal Small Craft Advisory conditions possible over offshore
portions of the waters Wednesday night and Thursday as a
northeast gradient develops behind a departing surface low.
Rip Currents: A High Risk of rip currents continues for today.
&&
.TIDES/COASTAL FLOODING...
High Surf: Strong southerly flow ahead of a cold front will
result in building nearshore seas through this evening. With
seas as high as 9-11 ft within 20 NM of shore, especially across
the SC coast, and breaker heights could exceed 5 ft at times. A
High Surf Advisory has been hoisted for late tonight into
though noon Monday for the Charleston County coast.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Rip Current Risk through this evening for GAZ117-119-139-
141.
Wind Advisory until noon EDT today for GAZ118-119.
SC...High Rip Current Risk through this evening for SCZ048>051.
Wind Advisory until noon EDT today for SCZ044-045-048>052.
High Surf Advisory until noon EDT today for SCZ050.
MARINE...Gale Warning until noon EDT today for AMZ330-352-354.
Gale Warning until 2 PM EDT this afternoon for AMZ350-374.
&&
NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH/JRL
MARINE...BSH/JRL
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 13, 3:22 AM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 322 AM EDT Mon Apr 13 2020 GAZ087-088-099>101-114>116-137-138-140-SCZ040-042-043-047-140730- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Inland McIntosh-Allendale-Hampton- Inland Colleton-Inland Jasper- 322 AM EDT Mon Apr 13 2020 ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-139-141-140730- Coastal Bryan-Coastal Liberty-Coastal McIntosh- 322 AM EDT Mon Apr 13 2020 ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ119-SCZ048-049-051-140730- Coastal Chatham-Beaufort-Coastal Colleton-Coastal Jasper- 322 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ118-SCZ044-045-052-140730- Inland Chatham-Dorchester-Inland Berkeley-Tidal Berkeley- 322 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-374-140730- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 322 AM EDT Mon Apr 13 2020 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-352-354-140730- Charleston Harbor- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 322 AM EDT Mon Apr 13 2020 ...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ050-140730- Charleston- 322 AM EDT Mon Apr 13 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Wind Advisory. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Apr 13, 7:00 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM TSTM WND DMG DOVER 32.58N 81.71W
04/13/2020 SCREVEN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON DOVER ROAD. TIME IS
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000133Local storm report, Apr 13, 7:22 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
722 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM TSTM WND DMG WALTERBORO 32.91N 80.67W
04/13/2020 COLLETON SC TRAINED SPOTTER
TREE ON A HOUSE IN WALTERBORO. ALSO SEVERAL TREES DOWN
ALONG ROUTE US 17 ALONG THE SOUTH SIDE OF THE CITY
LIMITS.
&&
EVENT NUMBER CHS2000134
MTELocal storm report, Apr 13, 7:25 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
725 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM TSTM WND DMG WALTERBORO 32.91N 80.67W
04/13/2020 COLLETON SC TRAINED SPOTTER
SPOTTER REPORTED NUMEROUS TREES DOWN IN WALTERBORO NEAR
THE COURTHOUSE. A USED CAR LOT HAS BEEN DAMAGED AND A
METAL SHED HAS BEEN BLOWN INTO THE ROAD. DAMAGE FROM
POSSIBLE TORNADO.
&&
EVENT NUMBER CHS2000135
JRLLocal storm report, Apr 13, 7:29 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM TSTM WND DMG WALTERBORO 32.91N 80.67W
04/13/2020 COLLETON SC PUBLIC
POSSIBLE TORNADO. ON HAMPTON ROAD, TREES IN BACK YARD
SNAPPED OFF UPROOTED OR GONE. PART OF A ROOF FROM
ANOTHER RESIDENCE IN BACK YARD. POWER LINES DOWN.
&&
EVENT NUMBER CHS2000136
MTELocal storm report, Apr 13, 7:33 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG ELLABELL 32.12N 81.49W
04/13/2020 BRYAN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN IN ELLABELL. TIME IS ESTIMATED
BY RADAR.
&&
EVENT NUMBER CHS2000137Local storm report, Apr 13, 7:40 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM TSTM WND DMG 2 E WALTERBORO 32.91N 80.64W
04/13/2020 COLLETON SC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED THAT TWO INDIVIDUALS ARE
TRAPPED IN A HOUSE WITH TWO TREES ON IT. THE LOWCOUNTRY
AIRPORT ALSO HAS UNKNOWN DAMAGE. POSSIBLE TORNADO
DAMAGE.
&&
EVENT NUMBER CHS2000138The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:23 PM EDT | Coastal Flood Advisory | CHS | 4 hr | |
| Apr 13, 5:33 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 57 min |
| Apr 13, 5:54 AM EDT | Tornado Warning | CHS | Allendale, Hampton | 36 min |
| Apr 13, 6:02 AM EDT | Tornado Warning | CHS | Allendale | 14 min |
| Apr 13, 6:18 AM EDT | Tornado Warning | CHS | Colleton, Hampton | 27 min |
| Apr 13, 6:22 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester, Hampton, Jasper | 53 min |
| Apr 13, 6:38 AM EDT | Tornado Warning | CHS | Colleton, Hampton | 37 min |
| Apr 13, 6:53 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 52 min |
| Apr 13, 7:01 AM EDT | Tornado Warning | CHS | Colleton, Dorchester | 29 min |
| Apr 13, 7:08 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 67 min |
| Apr 13, 7:15 AM EDT | Severe Thunderstorm Warning | CHS | Jasper | 60 min |
| Apr 13, 7:26 AM EDT | Tornado Warning | CHS | Berkeley, Dorchester | 34 min |
| Apr 13, 7:47 AM EDT | Special Marine Warning | CHS | 88 min | |
| Apr 13, 7:50 AM EDT | Special Marine Warning | CHS | 115 min | |
| Apr 13, 7:54 AM EDT | Tornado Warning | CHS | Berkeley | 18 min |
| Apr 13, 8:00 AM EDT | Tornado Warning | CHS | Charleston, Colleton | 30 min |
| Apr 13, 8:13 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Apr 13, 8:26 AM EDT | Tornado Warning | CHS | Charleston | 34 min |
| Apr 13, 8:42 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 33 min |
| Apr 13, 9:06 AM EDT | Special Marine Warning | CHS | 54 min | |
| Apr 13, 9:38 AM EDT | Special Marine Warning | CHS | 86 min | |
| Apr 13, 9:41 AM EDT | Special Marine Warning | CHS | 82 min | |
| Apr 13, 9:53 AM EDT | Small Craft Advisory | CHS | 17 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.